Alert archive / Louisiana / Special Marine Warnings in 2011

Special Marine Warning 252, NWS New Orleans, LA

September 4, 2011

NWS New Orleans, LA issued this special marine warning at Sep 4, 2011, 4:20 AM CDT. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2011, 4:20 AM CDT (09:20 UTC)
Expired
Sep 4, 2011, 4:45 AM CDT
In force
25 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1081 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1081 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

674 
WHUS54 KLIX 040920
SMWLIX
GMZ532-534-536-040945-
/O.NEW.KLIX.MA.W.0252.110904T0920Z-110904T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
420 AM CDT SUN SEP 4 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  LAKE BORGNE OVER GULF OF MEXICO WATERS...
  MISSISSIPPI SOUND OVER GULF OF MEXICO WATERS...
  CHANDELEUR SOUND OVER GULF OF MEXICO WATERS...

* UNTIL 445 AM CDT

* AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A RAIN SQUALL...PRODUCING A WATERSPOUT 12 NM SOUTHEAST OF LAKE     
  BORGNE...OR ABOUT 11 NM EAST OF YSCLOSKEY...MOVING NORTH AT 35     
  KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT SUNDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3030 8922 2983 8939 2994 8938 2997 8943
      2995 8945 3006 8944 3007 8949 3004 8949
      2999 8957 2989 8960 3017 8963 3019 8958
      3018 8946 3025 8943 3029 8936 3031 8932
TIME...MOT...LOC 0920Z 195DEG 35KT 2994 8947

$$

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special marine warning went out at Sep 4, 4:10 AM CDT, 10 minutes earlier.

Area forecast discussion, Sep 4, 4:10 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
410 AM CDT SUN SEP 4 2011

.SHORT TERM...
17
NOT A LOT OF MOVEMENT IN LEE THIS MORNING. THIS WILL CONTINUE THE
THREAT FOR HEAVY RAINFALL...TORNADOES AND COASTAL FLOODING. UNTIL
THE SOUTHERLY WINDS EASE OFF...COASTAL FLOODING WILL CONTINUE TO
BE A PROBLEM WITH EACH HIGH TIDE CYCLE. ASTRO TIDES ARE COMING OUT
OF SPRING TIDE CYCLE AND SO EACH SUCCESSIVE HIGH TIDE WILL BE
LOWER THAN THE LAST. THIS SHOULD HELP A LITTLE.

LOOKING AT HOW TO GET LEE TO MOVE IS GETTING INTERESTING. BELIEVE
THE GLOBAL SOLUTIONS HAVE A BETTER HANDLE ON THIS THAN THE SMALLER
MESH NAM SOLUTION. ALTHOUGH THE NAM DOES TRY TO MOVE A LARGE MASS
OF SH/TS ALONG THE COLD FRONT LATER TODAY AND TONIGHT WITH AN
ASSOCIATED SFC LOW. BUT IT WANTS TO LEAVE LEE IN TACT AND MOVE IT
SOUTH INTO THE CENTRAL GULF. THE GLOBAL SOLUTIONS SEND THIS SAME
MASS OF SH/TS UP THE FRONTAL AXIS BUT THEY INSIST THIS MASS IS OLD
LEE. THE GLOBAL SOLUTIONS SHOULD WIN OUT HERE AS LEE MOVES ALONG
THE FRONT TO THE NE AND SLOWS AROUND THE CAROLINAS. THE FRONTAL
BOUNDARY SLOWS AND STALLS FROM THE NE GULF TO NEAR THE YUCATAN.
THIS IS WHERE THE NAM SOLUTIONS IS GETTING CONFUSED. THE GLOBAL
MODELS DEVELOP ANOTHER SYSTEM ALONG THE SOUTHERN END OF THE FRONT
AND MOVE IT NNE WHILE THE NAM INSISTS THIS SYSTEM IS STILL LEE.
WILL SIMPLY DEAL WITH ONE SYSTEM AT A TIME AND LEAVE THE
EXTENDED(8 DAYS OUT) ALONE FOR NOW.

&&

.AVIATION...

RAIN SQUALLS ASSOCIATED WITH TROPICAL STORM LEE WILL CONTINUE TO
AFFECT THE TERMINALS THROUGH THE FORECAST PERIOD. PREVAILING IFR
THROUGH 00Z THEN MVFR CONDITIONS WILL DEVELOP TONIGHT. AS THE
CORE OF THE TROPICAL STORM REMAINS CLOSE TO THE REGION WINDS WILL
REMAIN ELEVATED THROUGH THE PERIOD...WITH GUSTS TO 45 KNOTS
POSSIBLE AT ALL LOCATIONS IN HEAVY RAIN SQUALLS.

&&

.MARINE...
NO REAL CHANGES IN THINKING. WINDS WILL REMAIN VERY STRONG
ESPECIALLY IN SQUALLS. WATERSPOUT ACTIVITY WILL ALSO REMAIN HIGH.
WINDS ARE EXPECTED TO SHIFT OUT OF THE NORTHWEST BY MONDAY THEN
EASE THROUGH WED TO LESS THAN 20 KNOTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  81  74  80  62 / 100  90  80  20
BTR  82  74  80  62 / 100  90  70   0
ASD  82  75  80  63 / 100  90  80  20
MSY  82  77  80  65 / 100  90  60  10
GPT  82  76  82  65 / 100  90  80  20
PQL  82  76  82  67 / 100  90  80  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

     TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

     TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

&&
Hazardous weather outlook, Sep 3, 5:30 PM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
530 PM CDT SAT SEP 3 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-041800-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
530 PM CDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

A TROPICAL STORM WARNING IS IN EFFECT FOR ALL OF SOUTHEAST
LOUISIANA AND COASTAL AND SOUTHWEST MISSISSIPPI. FOR MORE DETAILED
HAZARD INFORMATION...REFER TO THE LATEST LOCAL HURRICANE
STATEMENTS.

THE THREAT OF WATERSPOUT AND TORNADO ACTIVITY WILL CONTINUE AS THE
CENTER OF TROPICAL STORM LEE MOVES ONSHORE ALONG THE CENTRAL
LOUISIANA COASTLINE.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY EVENING IN
ANTICIPATION OF CONTINUED FREQUENT HEAVY RAINS FROM TROPICAL SHOWERS
AND THUNDERSTORMS. THE WATCH AREA INCLUDES ALL OF SOUTHEAST
LOUISIANA AS WELL AS COASTAL AND SOUTHWEST MISSISSIPPI. WIDESPREAD
STORM TOTAL RAINFALL AMOUNTS OF 10 TO 15 INCHES WITH ISOLATED 20
INCH AMOUNTS WILL BE POSSIBLE THROUGH MONDAY.

MINOR STORM SURGE FLOODING WILL OCCUR IN AREAS OUTSIDE OF THE
HURRICANE PROTECTION LEVEES...IN AREAS AROUND LAKES PONTCHARTRAIN
AND MAUREPAS...AND ALONG THE IMMEDIATE MISSISSIPPI COAST AND BAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A TROPICAL STORM WARNING WILL REMAIN IN EFFECT FOR ALL OF SOUTHEAST
LOUISIANA AND COASTAL AND SOUTHWEST MISSISSIPPI THROUGH MONDAY. FOR
MORE DETAILED HAZARD INFORMATION...REFER TO THE LATEST LOCAL
HURRICANE STATEMENTS.

A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH MONDAY EVENING IN
ANTICIPATION OF CONTINUED FREQUENT HEAVY RAINS FROM TROPICAL SHOWERS
AND THUNDERSTORMS. THE WATCH AREA INCLUDES ALL OF SOUTHEAST
LOUISIANA AS WELL AS COASTAL AND SOUTHWEST MISSISSIPPI. WIDESPREAD
STORM TOTAL RAINFALL AMOUNTS OF 10 TO 15 INCHES WITH ISOLATED 20
INCH AMOUNTS WILL BE POSSIBLE THROUGH MONDAY.

THE THREAT OF WATERSPOUT AND TORNADO ACTIVITY WILL CONTINUE THROUGH
MONDAY AS THE CENTER OF THE TROPICAL STORM LEE MOVES SLOWLY ACROSS
SOUTHEAST LOUISIANA AND THEN INTO SOUTH MISSISSIPPI SUNDAY INTO
MONDAY.

MINOR STORM SURGE FLOODING WILL CONTINUE IN AREAS OUTSIDE OF THE
HURRICANE PROTECTION LEVEES...IN AREAS AROUND LAKES PONTCHARTRAIN
AND MAUREPAS...AND ALONG THE IMMEDIATE MISSISSIPPI COAST AND BAYS
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS MAY BE NEEDED THROUGH MONDAY...PRIMARILY
FOR COASTAL FLOODING AND FLASH FLOODING CONCERNS. EMERGENCY
MANAGEMENT OFFICIALS SHOULD CLOSELY MONITOR THE WEATHER SITUATION
AND BE PREPARED TO ACTIVATE FOR TROPICAL WEATHER OPERATIONS.

In the hours before

Local storm report, Sep 3, 11:57 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1157 PM CDT SAT SEP 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     4 WNW YSCLOSKEY         29.86N 89.75W
09/03/2011                   ST. BERNARD        LA   LAW ENFORCEMENT

            HOME ON PILATE LN DAMAGED BY POSSIBLE TORNADO. NEAR
            INTERSECTION OF HWY 300 AND HWY 46. TIME ESTIMATED BASED
            ON RADAR.

1018 PM     TSTM WND DMG     3 N KILN                30.46N 89.43W
09/03/2011                   HANCOCK            MS   EMERGENCY MNGR

            20613 HWY 603. TRAILER FLIPPED BY POSSIBLE TORNADO. TIME
            ESTIMATED BASED ON RADAR.

&&

DMANNING
Local storm report, Sep 4, 12:58 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1258 AM CDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 AM     TORNADO          SAUCIER                 30.64N 89.14W
09/04/2011                   HARRISON           MS   LAW ENFORCEMENT

            MS HIGHWAY PATROL RELAYED PUBLIC REPORTS FROM MOTORISTS
            ON HIGHWAY 49 CONFIRMING A TOUCH DOWN OF A TORNADO.

&&

24/RR
Local storm report, Sep 4, 1:40 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
140 AM CDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     TORNADO          6 NW GULFPORT AIRPORT   30.46N 89.14W
09/04/2011                   HARRISON           MS   BROADCAST MEDIA

            ROOF DAMAGE IN ROBIN WOOD FOREST SUBDIVISION. REPORTED BY
            WLOX MET.

0100 AM     TORNADO          SAUCIER                 30.64N 89.14W
09/04/2011                   HARRISON           MS   BROADCAST MEDIA

            CAMPER DAMAGES AND TREES UPROOTED ON BOND ROAD. EVENT
            TIME ESTIMATED FROM RADAR. REPORT RECEIVED 129 AM CDT.
            REPORTED BY WLOX MET.

&&

24/RR
Special weather statement, Sep 4, 3:00 AM CDT, 1 hour 20 minutes before
LAZ040-072-040830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 AM CDT SUN SEP 4 2011

...LINE OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING ST. TAMMANY
PARISH...SOUTHERN TANGIPAHOA PARISH...

AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SQUALL LINE OF STRONG WINDS ON LAKE PONTCHARTRAIN...ALONG A LINE
EXTENDING FROM 13 MILES SOUTHEAST OF HAMMOND TO 12 MILES NORTH OF
METAIRIE...MOVING NORTH AT 45 MPH.

STRONG WIND GUSTS FROM A SQUALL WILL BE NEAR...
  ROBERT BY 310 AM...
  MADISONVILLE BY 315 AM...
  COVINGTON BY 325 AM...
  FOLSOM BY 330 AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM SUNDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Special weather statement, Sep 4, 3:44 AM CDT, 36 minutes before
LAZ040-059>061-072-040945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
344 AM CDT SUN SEP 4 2011

...LINE OF STRONG WIND GUSTS MOVING NORTH AFFECTING ST. CHARLES
PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...ST.
TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH...

AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TROPICAL SQUALL LINE OF STRONG WINDS FROM 18 MILES SOUTHWEST OF
COVINGTON TO LAROSE...MOVING NORTH AT 45 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  ROBERT BY 355 AM...
  WAGGAMAN BY 405 AM...
  MADISONVILLE BY 410 AM...
  FOLSOM AND COVINGTON BY 420 AM...
  WAGGAMAN BY 425 AM...
  ABITA SPRINGS BY 435 AM...
  METRO NEW ORLEANS THROUGH 445 AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM SUNDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Special weather statement, Sep 4, 3:48 AM CDT, 32 minutes before
LAZ061-063-064-067>070-040945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
348 AM CDT SUN SEP 4 2011

...A SQUALL LINE OF STRONG WIND GUSTS MOVING NORTH AFFECTING UPPER
JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...LOWER LAFOURCHE
PARISH...LOWER JEFFERSON PARISH...LOWER PLAQUEMINES PARISH...UPPER
ST. BERNARD PARISH...LOWER ST. BERNARD PARISH...

AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TROPICAL SQUALL PRODUCING STRONG WINDS ALONG A LINE EXTENDING FROM
18 MILES NORTH OF PORT SULPHUR TO PORT SULPHUR TO 16 MILES SOUTHWEST
OF PORT SULPHUR...MOVING NORTH AT 35 MPH.

THE LINE OF STRONG WINDS WILL AFFECT AREAS IN AND
AROUND...POINTE A LA HACHE...MYRTLE GROVE...YSCLOSKEY AND VIOLET

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT SUNDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 7:49 PM CDTSpecial Marine WarningLIX56 min
Sep 3, 8:32 PM CDTTornado WarningLIXPlaquemines, Saint Bernard28 min
Sep 3, 8:37 PM CDTSpecial Marine WarningLIX53 min
Sep 3, 9:28 PM CDTSpecial Marine WarningLIX32 min
Sep 3, 9:37 PM CDTSpecial Marine WarningLIX23 min
Sep 3, 9:56 PM CDTTornado WarningLIXSaint Tammany34 min
Sep 3, 11:21 PM CDTRiver Flood WarningLIXAscension, Livingston4 days
Sep 4, 2:54 AM CDTSpecial Marine WarningLIX36 min
Sep 4, 4:42 AM CDTSpecial Marine WarningLIX33 min
Sep 4, 6:23 AM CDTAreal Flood AdvisoryLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more112 min
Sep 4, 8:05 AM CDTFlash Flood WarningLIXAssumption, Lafourche, Terrebonne4 hr
Sep 4, 11:00 AM CDTRiver Flood WarningLIXSaint Tammany, Washington16 days
Sep 4, 11:00 AM CDTRiver Flood WarningLIXSaint Tammany18 days
Sep 4, 11:15 AM CDTFlash Flood WarningLIXPlaquemines3 hr
Sep 4, 11:34 AM CDTSpecial Marine WarningLIX26 min
Sep 4, 12:10 PM CDTSpecial Marine WarningLIX35 min
Sep 4, 1:22 PM CDTSpecial Marine WarningLIX23 min
Sep 4, 2:32 PM CDTTornado WarningLIXTangipahoa, Washington28 min
Sep 4, 2:59 PM CDTTornado WarningLIXTangipahoa, Washington46 min
Sep 4, 3:43 PM CDTTornado WarningLIXTangipahoa, Washington47 min
Sep 4, 5:27 PM CDTFlash Flood WarningLIXPointe Coupee, West Feliciana3 hr
Sep 4, 6:20 PM CDTTornado WarningLIXSaint Tammany, Washington40 min
Sep 3, 7:02 PM CDTTornado WarningLIXHarrison13 min
Sep 3, 8:58 PM CDTTornado WarningLIXHarrison47 min
Sep 3, 9:37 PM CDTTornado WarningLIXHancock, Harrison38 min
Sep 3, 10:16 PM CDTTornado WarningLIXHancock, Pearl River29 min
Sep 3, 11:22 PM CDTTornado WarningLIXHancock, Harrison23 min
Sep 3, 11:41 PM CDTTornado WarningLIXHancock, Harrison, Pearl River34 min
Sep 4, 12:40 AM CDTTornado WarningLIXHarrison20 min
Sep 4, 12:41 AM CDTTornado WarningLIXHarrison34 min
Sep 4, 1:00 AM CDTTornado WarningLIXHarrison15 min
Sep 4, 1:14 AM CDTTornado WarningLIXJackson31 min
Sep 4, 3:23 AM CDTTornado WarningLIXWalthall14 min
Sep 4, 4:45 AM CDTTornado WarningLIXHancock, Harrison45 min
Sep 4, 5:09 AM CDTTornado WarningLIXHancock, Pearl River51 min
Sep 4, 5:27 AM CDTTornado WarningLIXHancock, Pearl River33 min
Sep 4, 8:38 AM CDTFlash Flood WarningLIXPearl River3 hr
Sep 4, 10:30 AM CDTFlash Flood WarningLIXHarrison, Jackson3 hr
Sep 4, 10:51 AM CDTTornado WarningLIXHarrison24 min
Sep 4, 1:21 PM CDTTornado WarningLIXHarrison, Jackson39 min
Sep 4, 1:27 PM CDTFlash Flood WarningLIXHarrison, Jackson3 hr
Sep 4, 1:56 PM CDTTornado WarningLIXJackson34 min

Nearby

Special Marine Warnings in Louisiana, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.